Advertisement

Reactions Weekly

, Volume 1737, Issue 1, pp 77–77 | Cite as

Carbamazepine/pantoprazole/voriconazole interaction

Low trough level, increase in ALT and AST: case report
Case report
  • 44 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

Drug interaction

A 56-year-old man developed low trough level following concomitant administration of voriconazole with carbamazepine and increase in AST and ALT following concomitant administration of voriconazole with pantoprazole.

The man underwent tympanoplasty of right ear. He experienced homolateral facial nerve palsy few days after surgery, and his condition worsened in the following months. He also developed walking difficulties and unsteadiness. Head nuclear magnetic resonance (NMR) showed the appearance of a parapharyngeal mass. He underwent drainage of the cerebral abscess and surgical mastoidectomy, and intra-operatory samples revealed Aspergillus fumigatus (MIC for voriconazole of 0.5 mg/L).Cerebral aspergillosis secondary to local invasion from the ear structures...

Reference

  1. Cojutti PG, et al. Successful and safe long-term treatment of cerebral aspergillosis with high-dose voriconazole guided by therapeutic drug monitoring. British Journal of Clinical Pharmacology 85: 266-269, No. 1, Jan 2019. Available from: URL: http://doi.org/10.1111/bcp.13789 - ItalyCrossRefPubMedGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations